Texas, 2021Heat in Texas, August 9 to 10, 2021
August 9 to 10, 2021 · NWS FWD · 26 events in 26 counties and zones
Heat Index values across roughly the northern and eastern parts of the region reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat Index values across roughly the northern and eastern parts of the region reached 105-110 degrees in the afternoon hours of the 9th and 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 9, 4:22 AM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 9, 4:22 AM CST, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
522 AM CDT Mon Aug 9 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
Stratus continues to work northward from the Hill Country early
this morning. These low clouds will only be temporary and have
little influence on afternoon high temperatures.
No significant changes are needed to the current forecast (See
discussion below).
79
Previous Discussion:
/Through Monday/
High pressure aloft and a continuous fetch of Gulf moisture will
result in hot and humid weather early this week. Lows tonight
will range from the mid 70s to around 80. Afternoon temperatures
Monday will be in the mid 90s in the east with upper 90s to near
104 across the central and western zones. Afternoon heat index
values will soar between 105 and 108 degrees across all but the
southwest zones; therefore, we will maintain the current Heat
Advisory starting at noon Monday. One saving grace will be
southerly breezes in the 10 to 20 mph range which will offer some
minor relief from the heat.
The only precipitation expected in the short term portion of the
forecast will be a slight chance of afternoon storms across the
southeast zones where moisture will be most abundant and the sea
breeze will make a brief appearance.
79
&&
.LONG TERM... /Issued 347 AM CDT Mon Aug 9 2021/
/Tuesday onward/
Strong mid-level ridging will persist through the upcoming week,
leading to continued hot and dry weather. Deep southerly flow at
the surface will keep dewpoint values in the upper 60s to lower
70s. This combination of strong subsidence aloft and elevated
humidity values at the surface will lead to afternoon heat index
values meeting/exceeding Heat Advisory criteria for portions of
the FWD CWA through at least Wednesday.
Confidence in the forecast for the weekend remains low. The
deterministic models continue to show the possibility that the
mid-level ridge will breakdown and allow a shortwave trough aloft
to dig into the region. The ECMWF model is the most aggressive
model with respect to this scenario, though the GFS and Canadian
models show it to a degree. The details remain highly uncertain,
but we may see a modest uptick in precipitation chances as well as
near to below normal temperatures returning by the weekend. For
now, there is no real obvious solution towards which to lean, so
the official forecast continues to be very near the NBM.
Godwin
&&
.AVIATION... /NEW/
/12Z TAFs/
Patchy stratus between 1500 and 2500 ft continues to move
northward across the region this morning. Some temporary MVFR
ceilings are possible at all TAF sites through mid morning with
all low clouds lifting by mid morning and eventually scattering
out. A similar pattern will likely result in the redevelopment of
low clouds overnight/early Tuesday morning.
A breezy south wind will prevail through tonight at speeds between
12 and 17 knots along with some gusts near 25 knots.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 98 79 99 78 99 / 0 0 0 0 0
Waco 98 77 98 76 98 / 0 0 0 0 0
Paris 95 77 96 77 96 / 0 0 0 0 0
Denton 99 77 99 76 99 / 0 0 0 0 0
McKinney 97 77 97 77 97 / 0 0 0 0 0
Dallas 98 80 98 80 99 / 0 0 0 0 0
Terrell 96 77 96 76 96 / 0 0 0 0 0
Corsicana 96 77 97 76 97 / 5 0 0 0 0
Temple 97 76 97 74 97 / 5 0 5 0 0
Mineral Wells 98 75 98 74 98 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT Tuesday for TXZ091>095-
100>107-115>123-131>135-144>148-158>162-174-175.
&&
Hazardous weather outlook, Aug 9, 4:34 AM CST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
534 AM CDT Mon Aug 9 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
534 AM CDT Mon Aug 9 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Isolated thunderstorms will be possible across parts of Central Texas
this afternoon. Any thunderstorms that develop will be capable of
producing occasional cloud-to-ground lightning strikes and brief
heavy downpours.
Hot conditions will continue today with afternoon heat index values
of 105 to 109 degrees likely across much of the region.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot conditions will persist through the rest of the week with heat
index values likely to exceed 105 degrees in some locations through
at least Wednesday.
Low thunderstorm chances may return this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Cooke
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Grayson
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Fannin
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Young
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Jack
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Stephens
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Palo Pinto
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, McLennan
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Wise
- When
- August 9, 11:00 AM CST to 6:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th.
Heat, Denton
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Denton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Collin
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Hunt
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Tarrant
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Dallas
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Rains
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Rockwall
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Kaufman
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Van Zandt
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Henderson
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Leon
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Robertson
- When
- August 9, 11:00 AM CST to August 10, 6:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 9th and 10th.
Heat, Navarro
- When
- August 10, 11:00 AM CST to 6:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 10th.
Heat, Freestone
- When
- August 10, 11:00 AM CST to 6:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 10th.
Heat, Falls
- When
- August 10, 11:00 AM CST to 6:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 10th.
Heat, Milam
- When
- August 10, 11:00 AM CST to 6:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 10th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 9, 2021$199,000 · EF2 · 39 events
- Excessive Heat in Minnesota, August 9, 20211 death · 1 event
- Hail in North Dakota, August 9, 2021$550,000 · 3 in hail · 12 events
- Wildfire and Damaging Wind in Nebraska, August 9 to 10, 2021$550,000 · 54 kt wind · 4 events
- Tornadoes and Damaging Winds in Minnesota, August 9, 2021$136,000 · EF1 · 5 events
- Tornadoes and Flooding in Illinois, August 9, 2021EF1 · 13 events
- Tornadoes and Damaging Wind in Illinois, August 9, 2021EF1 · 5 events
- Heat in Mississippi, August 9 to 12, 202122 events
- Heat in Kentucky, August 9 to 12, 202122 events
- Heat in Tennessee, August 9 to 12, 202121 events
- Heat in Illinois, August 9 to 12, 202119 events
- Heat in Louisiana, August 9 to 12, 202117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979487, 979488, 979489, 979490, 979491, 979492, 979493, 979494, 979495, 979496, 979497, 979498, 979499, 979500, 979501, 979502, 979503, 979504, 979505, 979506, 979507, 979508, 979509, 979510, 979511, 979512.